Alert archive / Ohio / Frost Advisories in 2013

Frost Advisory 3, NWS Northern Indiana

October 21, 20134 counties in Ohio

NWS Northern Indiana issued this frost advisory at Oct 21, 2013, 3:33 PM EDT for 4 counties in Ohio. It took effect at Oct 22, 2013, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2013, 3:33 PM EDT (19:33 UTC)
In effect from
Oct 22, 2013, 4:00 AM EDT
Expired
Oct 22, 2013, 9:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana

Counties Allen County, OH, Fulton County, OH, Henry County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:33 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 21, 3:33 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT MON OCT 21 2013

.SYNOPSIS...
ISSUED AT 652 AM EDT MON OCT 21 2013

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. SHOWERS ARE
POSSIBLE ALONG THE COLD FRONT AS IT MOVES ACROSS THE AREA FROM
WEST TO EAST. COLDER TEMPERATURES ARE EXPECTED BEHIND THE FRONT
FOR THE REST OF THE WEEK. HIGHS TODAY WILL BE GENERALLY IN THE
50S. LOW TEMPERATURES WILL DROP NEAR THE FREEZING MARK TONIGHT
WITH THE POSSIBILITY FOR THE FIRST FREEZE OF THE SEASON.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 323 PM EDT MON OCT 21 2013

UPSTREAM SW TROUGH ON BACKSIDE OF ANOMALOUS DEEP/COLD LAKE MEAN
TROUGH WILL AMPLIFY SEWD THIS PD. FAIRLY PRONOUNCED PRES ADVTN XPCD
TUE AFTN-EVE AS MID LVL TROUGH SHARPENS THROUGH THE BASE OF LARGER
SCALE MEAN TROUGH. MSTR RTN HWVR REMAINS POOR BUT COUNTERED W/FAIRLY
ROBUST DEEP LYRD ASCENT GENERALLY WITHIN THE 21-03Z WINDOW. TW
TRACES WOULD POINT TO PRIMARILY A LIQUID EVENT HWVR MESOBETA SCALE
CONV ELEMENTS PER H7 THETA-E VALUES NR 300K BUT W/MID LVL LAPSE
RATES LACKING WILL FOREGO A TS MENTION BUT PCPN INTENSITY COULD BE
INTENSE ENOUGH TO AFFORD SUFFICIENT ADIABATIC COOLING AND YIELD
SNOW. MOST FVRD AREA WOULD BE ACRS THE SWRN CWA WHERE STRONGEST
VERTICAL MOTION COLLOCATED W/DEEPEST SATURATION DEPTH EXISTS.

OTRWS VIGOROUS BUT GENERALLY SHRT DURATION LK RESPONSE XPCD IN WAKE
OF THIS SYS LT TUE NIGHT-WED AM. BREATH/DEPTH OF LATENT HEAT PLUME OFF LK
MI WOULD POINT TO A ALL RAIN EVENT GIVEN SIG MARINE MODIFICATION AND
EXTENDING INLAND AS WELL. TEMPS THROUGH THE PD WELL BLO NORMAL
W/FIRST OF MANY FREEZES ON TAP FOR TONIGHT.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 323 PM EDT MON OCT 21 2013

DEEP EASTERN CONUS LONGWAVE TROUGH WILL KEEP THE REGION UNSEASONABLY
COLD WEDNESDAY THROUGH FRIDAY. DEEP/COLD CYCLONIC WNW FLOW WITH
EXTREME THERMAL INSTABILITY PER LAKE-700 MB TEMP DIFFERENTIALS NEAR
30C WILL RESULT IN CONTINUED CHANCES FOR LAKE EFFECT SHOWERS
WED-FRI. VEERED BL FLOW AFFORDING EXCELLENT MID LAKE
TROUGHING/CONVERGENCE IN WAKE OF TUE NIGHT CLIPPER WILL ALLOW
POTENTIAL IMPRESSIVE SINGLE BAND TO SET UP OVER FAR NORTHWESTERN
ZONES INTO WED AM. DRYING/SUBSIDENCE/BACKING AND RESULTING LOWERING
OF LAKE INDUCED EQUILIBRIUM LEVELS SHOULD ALLOW LAKE EFFECT ACTIVITY
TO BECOME LESS NUMEROUS AND MORE MULTI-BANDED BY WED AFTN/NIGHT WITH
DEGREE OF INLAND PENETRATION TIED CLOSELY TO DIURNAL CYCLE. MODEL
CONSENSUS CONTINUES TO KEEP SYNOPTIC PCPN ASSOCIATED WITH THE NEXT
WEAKER CLIPPER SYSTEM SOUTH OF THE LOCAL AREA AROUND WED NIGHT.
SLIGHT VEERING/COOLING IN WAKE OF THIS FEATURE MAY SUPPORT RENEWED
ORGANIZATION OF LAKE EFFECT SHOWERS BY THU-THU NIGHT. WARM/MOIST
MARINE LAYER MODULATED BY FLUX FROM WARM LAKE WATERS NEAR 60F WILL
LIKELY KEEP PCPN MAINLY IN THE FORM OF RAIN. NAM PICKS UP ON THIS
NICELY WITH WET BULB TEMPS IN THE LOWEST 2000 FEET REMAINING ABOVE
FREEZING DOWNWIND OF LAKE THROUGH THE PERIOD. STILL CANNOT RULE OUT
GRAUPEL/SNOW MIXING IN AT TIMES GIVEN VERY COLD PROFILE AND DEEPER
CONVECTIVE RESPONSE WITH EQUILIBRIUM LEVELS MAKING A RUN AT 20 KFT
AT TIMES.

PATTERN MAY BREAK DOWN SOME AND BECOME FLATTER/SPLIT BY THIS WEEKEND
INTO EARLY NEXT WEEK WITH BRIEF WAA EPISODE AND WARMER TEMPS
POSSIBLE AROUND LATE FRI-SAT AS NORTHERN STREAM WAVE TRACKS NORTH OF
THE AREA. RETAINED LOW CHANCE FOR SHOWERS WITH THE ASSOCIATED CDFNT
SAT IN THE NORTH AND WEAK LAKE RESPONSE IN SHALLOW CAA SAT
NIGHT-SUN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 135 AM EDT MON OCT 21 2013

COLD FRONT WILL WORK ITS WAY INTO THE AREA AROUND OR SHORTLY AFTER
12Z AT KSBN. RADAR WAS SHOWING SOME WIDELY SCT SHOWERS DEVELOPING
AHEAD OF THE FRONT...BUT NO IMPACTS NOTED IN TERMS OF FLGT
CONDITIONS. GIVEN LOW CONFIDENCE IN ANY ACTIVITY MAKING IT TO KSBN
(OR EVEN KFWA) HAVE LEFT ANY MENTION OUT OF TAFS. GUSTY WINDS WILL
HANG ON A FEW HOURS MORE AT KFWA UNTIL ARRIVAL OF MID CLOUD DECK. IN
WAKE OF THE FRONT...MAY BE A PERIOD OF GUSTY WINDS AS WELL AS COLDER
AIR BEGINS TO FILTER IN AND WINDS GET MIXED SOMEWHAT TO THE SFC.
SKIES WILL CLEAR OUT AFTER 00Z (IF NOT BEFORE) AT KFWA. AT
KSBN...LAKE EFFECT CLOUDS SHOULD REMAIN NORTH OF THE SITE BUT WILL
NEED TO BE MONITORED IN LATER TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/
     TUESDAY FOR INZ003>009-012>018-020-022>027-032>034.

MI...FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR MIZ079>081.

OH...FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR OHZ002-005-016-
     025.

     FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR OHZ001-004-015-
     024.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT TUESDAY FOR LMZ043-046.

&&

SYNOPSIS...CEO
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 21, 5:51 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EDT MON OCT 21 2013

INZ003>009-012>018-020-022>026-032-033-221030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-BLACKFORD-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...MARION...
HARTFORD CITY...MONTPELIER
551 AM EDT MON OCT 21 2013 /451 AM CDT MON OCT 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTHERN INDIANA LATE
TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO AT OR BELOW
FREEZING WITH WIDESPREAD FROST AND FREEZE CONDITIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLDEST AIR OF THE SEASON WILL BRING AN END TO THE GROWING
SEASON THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ027-034-MIZ077>081-OHZ001-002-004-005-015-016-024-025-221030-
ADAMS-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...DECATUR...BERNE...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
551 AM EDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLDEST AIR OF THE SEASON WILL BRING AN END TO THE GROWING
SEASON THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
551 AM EDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT PERSISTS TODAY THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TUESDAY THROUGH MOST
OF THE WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:28 AM EDTFreeze WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more11 hr
Oct 21, 3:33 PM EDTFreeze WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more17 hr

Nearby

Frost Advisories in Ohio, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.